Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 15, 2010, 9:52 AM CDT for Mahaska County, Monroe County, Wapello County, Iowa. It was in force for 5 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2010, 9:52 AM CDT (14:52 UTC)
- Expired
- Jun 15, 2010, 3:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mahaska County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:54 AM CDT | FLASH FLOOD | Nw Albia, IA | MAJOR STREET FLOODING IN ALBIA AS HIGHWAY 5 IMPASSABLE DUE TO WATER RUNNING UNDER THE RAILROAD OVERPASS IN THE NORTHERN PART OF TOWN. REROUTING CURRENTLY IN PROCESS BY THE DOT. |
| Jun 15, 10:15 AM CDT | FLASH FLOOD | Eddyville, IA | WATER OVER HIGHWAY 63 EXIT 53 ON SOUTHEAST EDGE OF EDDYVILLE. |
| Jun 15, 10:35 AM CDT | HEAVY RAIN 2.4 | Albia, IA | 2.4 INCHES EVENT TOTAL WITH 2.1 INCHES OF RAIN THAT FELL BETWEEN 815 AM TO 10 AM. |
| Jun 15, 11:00 AM CDT | FLASH FLOOD | 4 E Albia, IA | OLD HIGHWAY 34 CLOSED DUE TO FLASH FLOODING BETWEEN ALBIA AND ROAD T61 |
| Jun 15, 12:00 PM CDT | FLASH FLOOD | Albia, IA | NUMEROUS GRAVEL ROADS COVERED WITH WATER AND WASHED OUT ACROSS SOUTHERN TWO THIRDS OF MONROE COUNTY. 2.98 INCHES OF RAINFALL SINCE RAIN STARTED AROUND 8 AM. |
| Jun 15, 3:10 PM CDT | FLOOD | 4 E Albia, IA | OLD HIGHWAY 34 CLOSED DUE TO FLOODING BETWEEN ALBIA AND ROAD T61 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
278
WGUS53 KDMX 151452
FFWDMX
IAC123-135-179-152000-
/O.NEW.KDMX.FF.W.0020.100615T1452Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
952 AM CDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN WAPELLO COUNTY IN SOUTHEAST IOWA...
SOUTHEASTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 300 PM CDT
* AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. BETWEEN ONE AND THREE INCHES OF RAIN IS EXPECTED OVER
THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALBIA...EDDYVILLE...FREMONT AND KIRKSVILLE. SMALL STREAMS IN
RURAL AREAS WILL FLASH FLOOD IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
4114 9279 4136 9242 4132 9241 4116 9242
$$
JOHNSON6 follow-up statements
689
WGUS73 KDMX 151545
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 AM CDT TUE JUN 15 2010
IAC123-135-179-152000-
/O.CON.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
1045 AM CDT TUE JUN 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAHASKA...
NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM
CDT...
AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ONE
TO THREE INCHES OF RAIN ARE FORECAST IN THE WARNED AREA. THE
THUNDERSTORMS WHICH PRODUCED HEAVY RAINFALL HAD MOVED NORTHEAST INTO
EAST CENTRAL IOWA BY 1030 AM. HOWEVER...ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH NOON. RAINFALL RATES WILL NOT AS
INTENSE...BUT AN ADDITIONAL INCH OF RAIN MAY OCCUR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALBIA
AND EDDYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 1015 AM...WATER WAS OVER HIGHWAY 63 EXIT 53 ON THE SOUTHEAST SIDE
OF EDDYVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
4114 9279 4136 9242 4132 9241 4116 9242
$$
JOHNSON692
WGUS73 KDMX 151707
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1207 PM CDT TUE JUN 15 2010
IAC123-135-179-152000-
/O.CON.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
1207 PM CDT TUE JUN 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAHASKA...
NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM
CDT...
AT 1203 PM CDT...SHOWERS CONTINUED OVER THE WARNED AREA. SHOWERS AND
A FEW THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON...BUT
ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...EDDYVILLE AND FREMONT.
FLASH FLOOD CONDITIONS SHOULD SLOWLY IMPROVE THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
4114 9279 4136 9242 4132 9241 4116 9242
$$
JOHNSON844
WGUS73 KDMX 151806
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT TUE JUN 15 2010
IAC123-135-179-152000-
/O.CON.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
106 PM CDT TUE JUN 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAHASKA...
NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM
CDT...
AT 1258 PM CDT...SCATTERED SHOWERS WERE MOVING THROUGH THE WARNED
AREA. THE THREAT OF HEAVY RAIN HAD ENDED. SCATTERED SHOWERS WILL
DIMINISH THROUGH THE AFTERNOON.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...NEAR EDDYVILLE AND IN RURAL AREAS.
EVEN THOUGH THE HEAVY RAINFALL HAD ENDED...THE THREAT OF FLASH
FLOODING WILL CONTINUE UNTIL AFTER THE WATER HAS A CHANCE TO RECEDE.
WATCH FOR LOW WATER CROSSES AND DO NOT DRIVE INTO FLOODED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
4114 9279 4136 9242 4132 9241 4116 9242
$$773
WGUS73 KDMX 151856
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
156 PM CDT TUE JUN 15 2010
IAC123-135-179-152000-
/O.CON.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
156 PM CDT TUE JUN 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAHASKA...
NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM
CDT...
AT 150 PM CDT...SCATTERED SHOWERS WERE MOVING THROUGH SOUTHEAST
IOWA. THUNDERSTORMS WERE DEVELOPING OVER NORTHERN MISSOURI...BUT
THEY SHOULD REMAIN SOUTHEAST OF THE WARNED AREA. THE THREAT OF
HEAVY RAIN HAD ENDED.
SOME LOCATIONS THAT HAVE EXPERIENCED FLOODING
INCLUDE...ALBIA...MYSTIC...PROMISE CITY AND SEYMOUR.
SEVERAL ROADS WERE FLOODED ACROSS THE WARNING AREA. EVEN THOUGH THE
HEAVY RAINFALL HAD ENDED...THE THREAT OF FLASH FLOODING WILL
CONTINUE UNTIL AFTER THE WATER HAS A CHANCE TO RECEDE. WATCH FOR LOW
WATER CROSSES AND DO NOT DRIVE INTO FLOODED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
4114 9279 4136 9242 4132 9241 4116 9242
$$
JOHNSON880
WGUS73 KDMX 151856 CCA
FFSDMX
FLASH FLOOD STATEMENT...CORRECTED WORDING
NATIONAL WEATHER SERVICE DES MOINES IA
156 PM CDT TUE JUN 15 2010
IAC123-135-179-152000-
/O.CON.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
156 PM CDT TUE JUN 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAHASKA...
NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM
CDT...
AT 150 PM CDT...SCATTERED SHOWERS WERE MOVING THROUGH SOUTHEAST
IOWA. THUNDERSTORMS WERE DEVELOPING OVER NORTHERN MISSOURI...BUT
THEY SHOULD REMAIN SOUTHEAST OF THE WARNED AREA. THE THREAT OF
HEAVY RAIN HAD ENDED.
SOME LOCATIONS THAT HAVE EXPERIENCED FLOODING
INCLUDE...ALBIA AND EDDYVILLE
SEVERAL ROADS WERE FLOODED ACROSS THE WARNING AREA. EVEN THOUGH THE
HEAVY RAINFALL HAD ENDED...THE THREAT OF FLASH FLOODING WILL
CONTINUE UNTIL AFTER THE WATER HAS A CHANCE TO RECEDE. WATCH FOR LOW
WATER CROSSES AND DO NOT DRIVE INTO FLOODED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
4114 9279 4136 9242 4132 9241 4116 9242
$$
JOHNSON933
WGUS73 KDMX 151952
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
252 PM CDT TUE JUN 15 2010
IAC123-135-179-152008-
/O.EXP.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
252 PM CDT TUE JUN 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
MAHASKA...NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES WILL
BE ALLOWED TO EXPIRE AT 300 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
4114 9279 4136 9242 4132 9241 4116 9242
$$
JOHNSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:23 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 15, 6:23 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 623 AM CDT TUE JUN 15 2010 .UPDATE AVIATION DISCUSSION... .SHORT TERM /TODAY/... H850 BOUNDARY AND WEAK SFC WAVE CONTINUE OVER THE AREA EARLY THIS AM. MODELS CONTINUE TO SUGGEST ISENTROPIC LIFT OVER THE BOUNDARY THIS MORNING WITH THE ACTIVITY GRADUALLY SHIFTING SOUTHEAST DURING THE AFTERNOON HOURS. HRRR/GFS/NAM ALL SHOW ACTIVITY IN KANSAS AND MO INCREASING NORTHWARD THROUGH THE MORNING. DENSE FOG ALSO A PROBLEM IN THE NORTH...THOUGH COVERAGE IS PATCHY TO AT TIMES WIDESPREAD. WILL ISSUE A DENSE FOG ADV FOR THE NORTHWEST/WEST UNTIL 8 AM. SHOWERS AND SCT STORMS WILL BE MOVING IN FROM THE SOUTH AND EXPECT THE MOVEMENT TO KEEP RAINFALL TOTALS FROM GETTING TOO HIGH. THERE MAY BE A FEW AREAS THAT NEED WATCHING DURING THE MORNING HOURS. HIGHS WILL BE HELD BACK A BIT NORTH/NORTHEAST. WILL SEE CLOUDS DIMINISH BY LATER IN THE AFTERNOON AND SUN TO RETURN MOST AREAS WEST. .LONG TERM /TONIGHT THROUGH MONDAY/... TONIGHT SHOULD BE QUIET WITH RIDGE MOVING OVER THE CWA. WILL LKLY SEE SOME PTCHY FOG WITH LIGHT WINDS OVR VERY WET GROUND AND HAVE PUT IN PTCHY FOR FOR MUCH OF THE CWA. WAA WED NGT WILL PRODUCE SOME TSRA OVR NGT WED NGT. MDLS ARE NOT VERY CONSISTENT WITH EACH OTHER OR EVEN INTERNALLY FOR THE SYS COMING THRU ON THU. WENT MOSTLY WITH TIMING OFF THE GFS AND THE THERMAL FIELDS...THOUGH PCPN FIELDS NOT MAKING A LOT SENSE CONCEPTUALLY. EXPECT TO SEE SOME REMAINING TSRA OVR THE NERN ZNS IN THE MRNG...WITH A GOOD PART OF THE DAY RAIN FREE. DECENT CAPE VALUES BCMG UNCAPPED BY AFTN SHOULD ALLOW FOR DECENT CONVECTION ALNG AND AHEAD OF CDFNT. EXPECT TO SEE FNT HAVING A HARD TIME GETTING TOO FAR SOUTH WITH UPR RDG TRYING TO BCM ESTABLISHED OVR THE CENTRAL U.S. AND UPPER LOW LIFTING WELL AWAY FRM THE CONUS. THE UPCOMING WEEKEND IS LKLY TO BECOME ACTIVE ONCE AGAIN WITH SWLY FLOW SETTING UP AND FNTL BNDRY HOLDING ACRS THE CENTRAL U.S. && .AVIATION... 15/12Z...WEAK BOUNDARY REMAINS OVER THE AREA WITH UPPER LEVEL LOW EXPECTED TO TRACK EAST TODAY. AS H850 TRANSPORT REMAINS SOUTHERLY TODAY SHOWERS AND THUNDERSTORMS WILL INCREASE SOUTHEAST HALF OF AREA. VSBYS WILL IMPROVE THIS AFTERNOON...BUT REMAIN VLIFR THROUGH 13Z AND THEN MVFR PRIOR TO VFR AFT 15Z. LOWS PULLS OUT BY 20Z AND CIGS SHOULD IMPROVE TO VFR MOST AREAS. BR AND FG AGAIN POSSIBLE AFT 16/04Z BUT WILL LET NEXT PACKAGE HANDLE TIMING AND COVERAGE OF EXPECTED CONDITIONS. /REV && .DMX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR AUDUBON-BOONE-CALHOUN-CARROLL-CRAWFORD-EMMET-GREENE-GUTHRIE-HAMILTON- HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-STORY-WEBSTER- WINNEBAGO-WRIGHT. && SHORT TERM...REV LONG TERM...MS JUN 10 AVIATION...REV
Hazardous weather outlook, Jun 15, 5:10 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 510 AM CDT TUE JUN 15 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-161100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 510 AM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MOST OF THE AREA THIS MORNING...AND EAST OF A MASON CITY TO LAMONI LINE THIS AFTERNOON. SEVERE WEATHER IS NOT LIKELY...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF CENTRAL INTO SOUTHEAST IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE INTERMITTENTLY THROUGH THE WEEKEND. SOME OF THE STORMS MAY BE SEVERE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY OVER NORTHWEST IOWA...AND THURSDAY AND THURSDAY NIGHT OVER THE ENTIRE STATE WITH HIGH WINDS AND HAIL THE PRIMARY THREAT. AT THIS TIME IT IS TOO EARLY TO DETERMINE THE EXACT LOCATION AND EXTENT OF SEVERE WEATHER FRIDAY INTO THE WEEKEND...THOUGH SEVERE WEATHER IS POSSIBLE AS IS HEAVY RAINFALL. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF CENTRAL INTO SOUTHEAST IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME...ESPECIALLY THURSDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 15, 8:44 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 844 AM CDT TUE JUN 15 2010 IAZ075-084>086-094>097-151445- APPANOOSE-DAVIS-DECATUR-LUCAS-MAHASKA-MONROE-WAPELLO-WAYNE- 844 AM CDT TUE JUN 15 2010 ...THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN IN SOUTHEAST IOWA THIS MORNING... AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS MOVING NORTHEAST ACROSS SOUTHEAST IOWA SOUTHWEST OF OTTUMWA. THE THUNDERSTORMS WILL MOVE NORTHEAST AT AROUND 35 MPH AND THEY WILL IMPACT OTTUMWA...CENTERVILLE...BLOOMFIELD...ALBIA...CORYDON AND RURAL AREAS IN SOUTHEAST IOWA THROUGH 1000 AM. ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THE HEAVY RAIN MAY CAUSE RAPID RISES IN SMALL STREAMS. FLASH FLOODING IS POSSIBLE SO LISTEN FOR POSSIBLE WARNINGS. JOHNSON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:29 AM CDT | Areal Flood Advisory | DMX | Black Hawk | 3 hr |
| Jun 15, 3:48 AM CDT | Dense Fog Advisory | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Emmet and 13 more | 3 hr |
| Jun 15, 8:23 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 19 hr |
| Jun 15, 9:05 AM CDT | Flash Flood Warning | DMX | Appanoose, Decatur, Monroe, Wayne | 6 hr |
| Jun 15, 10:03 AM CDT | Areal Flood Advisory | DMX | Wapello | 3 hr |
| Jun 15, 10:08 AM CDT | River Flood Warning | DMX | Decatur | 11 hr |
| Jun 15, 10:08 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 25 hr |
| Jun 15, 10:18 AM CDT | Flash Flood Warning | DMX | Davis, Wapello | 3 hr |
| Jun 15, 11:20 AM CDT | Flash Flood Warning | DMX | Poweshiek | 2 hr |
| Jun 15, 2:15 PM CDT | River Flood Warning | DMX | Wapello | 21 hr |
| Jun 15, 3:04 PM CDT | Areal Flood Warning | DMX | Appanoose, Monroe | 24 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.